Cympalta and a load of weird things going on!!

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Regular Member

Date Joined Mar 2010
Total Posts : 22
   Posted 7/27/2010 11:30 PM (GMT -6)   
  Its been awhile since I posted, but still lurk a lot.
 Anyway I was put on Cymbalta a few months back. Maybe 3 or 4. I had been on 60 mgs but had to lower the dose because I just could not stay awake even during the day.30 MG worked great and I was shocked and so happy  that it actually helped with all my joint pain(except not quite my hip nor the FOG :smile_sniff:  But just thankful it helped at all!! I was even able to walk my pup for a few blocks!! Now I can barley get out of bed again,and not because of the pain,but because of these other symptoms especially feeling like I have some kind of flu!
  in the past month I think I have been having side effects from taking cymbalta ..or just the weirdest symptoms of Fibro,or the other auto immune diseases. I had gotten hives on my chest, back and head a few months  back. The hives on my chest and back went away,but not the ones on my scalp and have just gotten  worse. Even with the medicine I was given. I have even began to pick some,especially when my scalp itches. not a good thing to do!! I also think they are infected! The other things that have happened in the past few months is that any cut and not even a large one, or bruise(usually these bruises seem to just appear)do not heal and if it does it takes weeks  even months like a cut I had gotten on my leg from shaving over a month and a half ago part of it has had a large scab still there  and the other part has become a horrible scar The Dr did see alot of the cuts a few months back, and also we talked about all the little what seems to be holes in my skin.(really) Kinda like moles but open!!After  having a basel cell carsomna  taken off from under my eye,and skin cancer that runs rampid in my family,he  had taken a bioposy of  a mole that was on my elbow because it had9and still does) all dark pigmented skin around it.The bioposy came back and he called it something ,just not skin cancer,,something that had to do with the Sjogerns I have.NON OF THIS really botherd me until the 16 of july,when something like a bruise appeared on my upper arm. It was a round (what looked like a bruise with a what looked like a scab in the middle. Never hurt to touch like a bruise though.Withen a few days the thing started moving up my arm. At that point I was kind of freaked because I  thought of blood poisoning,though no lines just big black and blue marks!! Anyone ever had that??The other symptoms I have had is flu like symptoms and low grade temps in the evening. Still feeling not a lot of joint pain. :smile_regular: Yet!! Then out of no where My foot,and hand have begun to cramp up and than lock up, the pain is awful. I have to try like hell to get my foot and hand moving,and along with all of that I am getting muscle spasms mostly under my breast and along my side though nearer my back. These  muscles actually pop out and I can feel  a lump. Again the pain is awful. Then there is ...I AM A WALKING :smile_sarcastic: MESS!!  The heat . :sun: I can not tolerate it at all. My face turns beat red,and that's when I am not even exerting myself. Last week when this had happened I took a cool shower and even after  30 min. my face was still beat red!! This contiunes to happen along with my scalp burning when I go outside!
 Cymbalta really has helped my joint pain,and even has helped the depression I have had for so many months These past few days ,I did some   reading on line about the side effects of this drug.  Found out that taking any Naiads aspirin or blood thinners can cause bleeding risks. So I figure that maybe because I take aleve a few times a week for (a side effect I know of... headaches that I still have! ) but can't imagine  the little I do take can cause all the unusual spots weird type non hurting bruises and  cuts not healing  so bad. Then I read that hives are another symptom..GEEZEEEEEEE!! and also sweating, which this heat intolerance I can not handle!! One side effect I do think is from this medication!!! Why would all this happen after being on this med after 3 or4  months???????? It just doesn't seem like after 4 mts I would just begin to exoerience side effects!!!
 I get really freaked about starting new meds, and in the past year I have gained 30 something pounds from taking so much prednisone and eating anything and everything!! Never have I been above 116 lbs!! :smile_confused:   Now I am not only afraid of what may be really happening to my body, I stopped cymbalta on Friday july 23 and of course I am beginning to feel somewhat depressed and panicky. I go to the drs on Thursday and am afraid that he will put me on some other medication. I only now will take weight neutral meds and have no idea which meds these are, Anyone know of meds for Fibro, lupus, etc that has a no weight gain side effect  or any really scary side effects. nono   Only have looked up one so far which has been Lyrica and no way will I take that. Sorry this was so long. just needed to vent. I THOUGHT I WAS GETTING BETTER confused  Now thinking that other things may be going on besides the medication. And have been thinking of  all the pain coming back makes me so afraid that I will again feel like I have lost total control of my body and worse  life!!
 lostspirit (Lee)
Diagnosis:  Fibromyalgia,, Degenerative Joint Disease,  Lupus, Vitamin D Deficiency 
  Lupus. one dr said yes one no :smile_sarcastic:  Copd, mitral valve prolapsed, asthma, Sjogerns..bad dry eye syndrome , horrible skin and dry mouth PTSD/depression, Ibs, Tendonitis, bursitis, Chronic fatigue syndrome,and others that I don't even understand!! And to tell the truth don't even care to!!!
Meds...Cymbalta,  Vitamin d (finally on Matenience for 3months  and then more testing) adderall , klopin, Serqual (for sleep) Symporcot,spriva, Percocert and soma(very little as possible) Pepcid, aleve and a few others.
sorry about my spelling..fog can be a *****!!

Veteran Member

Date Joined Mar 2009
Total Posts : 900
   Posted 7/28/2010 1:16 AM (GMT -6)   
lostspirit (LEE) You need to tell your DR what is going on with you and don't stop any medications unless your DR tells you to. Yes Cymbalta will make you gain weight. I can only wish to be 116 pounds again. Cymbalta has helped me alto being on it. Thank goodness it gets at least two symptomes with one pill.
HARA yeah I hope you feel somewhat better soon.

Veteran Member

Date Joined Nov 2008
Total Posts : 2854
   Posted 7/28/2010 6:20 AM (GMT -6)   

Lee...please do not stop Cymbalta abruptly and call your doctor about all these symptoms.  These problems could be from the mixture of drugs you are taking and maybe he/she should rule that out first before deciding what is going on.  I woke up with a black eye once, and some other bleeding problems from mixing NSAID's with Lexapro.  But the fever etc should be checked out by your doctor...have you made an appointment?  I gained 22 pounds on Lexapro, BTW.



fibro, menieres disease, RLS, anxiety disorder, disc compression, scoliosis, spinal stenosis TMJ  Meds: valium Advil
Reach out and touch someone.  If they don't touch you back it's because you still  have brownie batter on your face.

Veteran Member

Date Joined Jul 2009
Total Posts : 4796
   Posted 7/28/2010 7:58 AM (GMT -6)   
Lee, I am not a doc but the fact that you have Sjogerns and the possibility of
having Lupus as stated in your sig. your symptoms sound autoimmune to me.

You need to see a good rheumy and a dermatologist, who are familiar with lupus
to get a definative answer...a biopsy may be needed.

There is a possibility that you are having serious side effects from the cymbalta.
The bruises and rashes are concerning and bloodwork should be done.

Hope you get answers and find relief very soon!

Hugs, Robin
Fibromyalgia, MCTD (Lupus, Scleroderma & RA) Raynaud's, Osteoporosis,
Osteoarthritis, Degenerative Disc Disease, Migraines, and Hypertension
Prescription Meds: Savella, Cyclobenzaprine, Methotrexate, Diltiazem, Boniva,
Folic Acid.  OTC Meds: Multi-vitamin. Vit, D, Vitamin B12 & calciim supplements

Regular Member

Date Joined Jul 2010
Total Posts : 202
   Posted 7/28/2010 8:34 AM (GMT -6)   
I've never heard of any of that.

Yep, you need to go to your doctor, something isn't right.

Keeping you in my prayers.

Fibro Acid Reflux Bicuspid Aortic Valve Disease


aleve flexeril as needed ambien to help sleep

vitamin d and folic acid



Don't think about what you used to be able to do............
Think about you DID do today !

New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, October 27, 2016 10:06 AM (GMT -6)
There are a total of 2,712,848 posts in 299,132 threads.
View Active Threads

Who's Online
This forum has 153723 registered members. Please welcome our newest member, g1rlygirrrl.
383 Guest(s), 15 Registered Member(s) are currently online.  Details
ValentineBaby, jboy145, fly with me, HBFF, Benjawood, JEN02, g1rlygirrrl, SuperBlanks, Navigator, Butterfly_13, sam12, LMusings, UC Medic, Nosila, Myself 09

Follow on Facebook  Follow on Twitter  Follow on Pinterest

©1996-2016 LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer